Alert archive / Illinois / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 131, NWS Lincoln, IL

June 14, 2002Marshall County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2002, 3:16 PM CDT for Marshall County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2002, 3:16 PM CDT (20:16 UTC)
Expired
Jun 14, 2002, 4:00 PM CDT
In force
44 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Marshall County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2002-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2002-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 142016
SVRSPI
ILC123-142100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT FRI JUN 14 2002

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN CENTRAL ILLINOIS

* UNTIL 400 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 7 MILES WEST OF VARNA...OR ABOUT NEAR        
  LACON...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VARNA
  TOLUCA
  LACON

LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM.
MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE
HOMES IF YOU ARE IN THE WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4107 8949 4097 8931 4100 8911 4108 8916

EH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 14, 2:30 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT FRI JUN 14 2002

COLD CORE UPPER LOW CONTINUES TO SWING SOUTHEASTWARD TOWARD THE
CHICAGO AREA...WITH DIURNAL THUNDERSTORMS OVER THE NORTHEASTERN HALF
OF THE FORECAST AREA. EXPECT THE SHOWERS TO DIMINISH WITH SUNSET...
AND THEN A SIMILAR SITUATION SATURDAY AND THROUGH MONDAY. WILL KEEP
THE 30 POPS IN THE NORTH AND EAST AREAS...AND DROP THEM TO 20 IN THE
SOUTH AND WEST.

AFTER A BREAK ON TUESDAY AND WEDNESDAY...A WEAK COLD FRONT MOVES
INTO THE REGION...BRINGING ANOTHER CHANCE OF THUNDERSTORMS. THE
EXTENDED AVN SUGGESTS THAT THIS FRONT MAY HANG AROUND FOR A FEW
DAYS...BRINGING ANOTHER THREAT OF HEAVY RAIN FOR THE LATTER PART OF
THE WEEK INTO NEXT WEEKEND.   ..04..

...PRELIMINARY CCF FOR COORDINATION PURPOSES...
SPI BB 056/076 056/076 056 04222
PIA BB 054/074 054/075 055 04433
DEC BB 056/076 056/076 056 04222
CMI BB 055/073 056/074 056 04333
MTO BB 055/073 056/074 056 04333
LWV BB 058/079 058/079 059 04433

.ILX...NONE.

In the hours before

Special weather statement, Jun 14, 11:00 AM CDT, 4 hours 16 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-141700-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT FRI JUN 14 2002

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING. THE STRONGEST
STORMS ARE EXPECTED NORTHEAST OF A SPRINGFIELD TO BLOOMINGTON LINE
SOME STORMS IN THIS AREA MAY APPROACH SEVERE LIMITS DURING THE
AFTERNOON AND EARLY EVENING.  THE PRIMARY THREAT FROM THESE STORMS
WILL BE HAIL AND DAMAGING WINDS GUSTS.

EH

Nearby

Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.